question-icon

Suggest Treatment For Intermittent Burning Sensation During Urination While On Augmentin

default
Posted on Mon, 16 Oct 2017
Question: Dear Dr.

I'm sending this with regards to what seems to be an on and off growing concern.

For the past 2-3months on an on and off basis I have have had some discomfort in my urethra. It is almost as if there is a burning sensation occurring. I am able to urinate without any pain it's just every now and again there is a burning sensation which can be very disturbing as I go about my day to day life.

I have sought some medical advice. I have done a urine test which showed now abnormalities. As such the doctor prescribed anti fungal cream and diclofenac. Later I was prescribed a course of cefexime as well.

I then still experienced the discomfort. The doctor then proceeded to do urethral swap which came back with an excessive amount of enterococcus faecalis. She then prescribed a course of augmentine for 10 days. This provided amazing relive for about 20 days now the symptoms have again returned.

My wife and I have been each other's first sexual partners. She has had yeast infection before which was treated in April 2017 after our wedding.

The dr has prescribed an addition course of augmentine. I'm sending this to get a specialist opinion on what this could be and if it is treatable. Should I be worried? What is the best course of action.

Please assist,

Kindest regards,


doctor
Answered by Dr. P. T. Patil (59 minutes later)
Brief Answer:
Would suggest you to get your wife examined by Gynecologist .

Detailed Answer:
Hello
Thanks for query .

I have gone through our previous discussion on your problems and state that it is common to have infection of urethra during active sex life .

Since your urine culture has revealed infection due to Enterococcus Faecalis organisms which are very common habitat in females in and around Vagina ..

In view of she having previous history of vaginal infection and you getting urinary infection on I would suggest you to get your wife examined by qualified Gynecologist and get her swab test of vaginal secretions done so that it can be eradicated by taking appropriate antibiotics..

For my patients I suggest Augmentin for 10 more days till the vaginal culture report comes for specific antibiotic and organism.
Refrain from intercourse or practice safe and protected sex till the discomfort eases.

Hope I have answered your query ,please feel free to ask if you have more questions,I shall be happy to help you
Thanks and Regards.
Dr.Patil.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. P. T. Patil

Urologist

Practicing since :1971

Answered : 10461 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Suggest Treatment For Intermittent Burning Sensation During Urination While On Augmentin

Brief Answer: Would suggest you to get your wife examined by Gynecologist . Detailed Answer: Hello Thanks for query . I have gone through our previous discussion on your problems and state that it is common to have infection of urethra during active sex life . Since your urine culture has revealed infection due to Enterococcus Faecalis organisms which are very common habitat in females in and around Vagina .. In view of she having previous history of vaginal infection and you getting urinary infection on I would suggest you to get your wife examined by qualified Gynecologist and get her swab test of vaginal secretions done so that it can be eradicated by taking appropriate antibiotics.. For my patients I suggest Augmentin for 10 more days till the vaginal culture report comes for specific antibiotic and organism. Refrain from intercourse or practice safe and protected sex till the discomfort eases. Hope I have answered your query ,please feel free to ask if you have more questions,I shall be happy to help you Thanks and Regards. Dr.Patil.